Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

52 years old overweight with fatty liver, hypertension, type 2 Diabetes. Would new medicine cause loose stool?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I am male 52, about 50 lbs overweight, fatty liver, hypertension, diverticulosis, high triglycerides, type 2 Diabetes. On Zoloft, lisinopril, (BP is under control), but last week I discovered my glucose was 375 and Trigs were also very high, my GP increased my Metformin to 2 -500 mg tablets 2X per day (was once per day). He also added Tricor 145 mg 1X daily and Fluvastatin 40 mg 1X daily. My question is this, would the new meds cause loose stools and diarrhea and move more undigested food through the GI tract? I'm noticing brownish, yellowish, greenish stools. No pain anywhere. Thanks!
Posted Tue, 9 Oct 2012 in Digestion and Bowels
Answered by Dr. Charles S Narasi 1 hour later
I am sorry to hear that you have multiple medical problems.
You seem to have a condition called "Metabolic Syndrome XXXXXXX
a combination of obesity,diabetes,high triglycerides ans a fatty
liver. I am sure that your doctor has been pressing hard for you
to lose the excess weight. This is a must for improvement of
your overall health. Metformin will help control your blood
sugar and also helps improve the fatty liver.
As for the diarrhea , there are a couple of possibilities.
One is "Diabetic Enteropathy XXXXXXX which involves the intestinal
nerve endings .Diabetic diarrhea is a result of that. Strict blood
sugar control is very important and the condition improves.
Other possibility is inflammation of the pancreas which is also
associated with high triglycerides and if repeated attacks occur
this results in a condition called "Steatorrhea" where there is loss
of fat (Poorly digested) ,greasy, fatty, foamy stool.
Tricor and Fluvastatin have side effects.Sometimes, nausea or
vomiting. Rarely they can affect the liver.Allergic reactions are
possible. As for Diarrhea, it is not a very common side effect.
You may need to talk to your doctor and have your stool
tested for presence of fat globules.
I really wish you well and hope you will lose the weight through
sensible diet and regular excercise.
Above answer was peer-reviewed by
Follow-up: 52 years old overweight with fatty liver, hypertension, type 2 Diabetes. Would new medicine cause loose stool? 10 minutes later
Thank you, Dr. Narasi,
Like many people, I am always concerned about pancreatic cancer. Do you think this is something I should be worrying about?
Answered by Dr. Charles S Narasi 18 minutes later
Hello again, XXXXXX,
No, No ! I will not worry about pancreatic cancer.
Worry more about inflammation of the pancreas.
Get your stool tested.
Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor